MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-12-40-HELIX
Medical Device Problem Codes Separation Failure (2547); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the axium coil could not be detached. it was found that the detachment of the end of the coil was broken, so the detachment wire could not be removed normally, so a 3m dressing was applied to the end and slowly pulled out the detachment wire.
 
Event or Problem Description
Additional information was received that mechanical detachment method was used to break off at the detachment mark at the end of the coil push rod.The surgeon reported that the surgery went well.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that on (b)(6) 2022, the hospital did have the operation and used the coil, but the operation was standardized and smooth.It was clarified with the doctor via the rep that a young doctor in the hospital (with no relevant surgical experience) misunderstood the surgeon's explanation of the operation related to the coil when he recorded the operation.Per the rep, the surgeon said, "the detachment mechanism of mechanical detach was adopted.After the detachment mark at the tail end of the spring coil push rod was broken off, the detachment joint at the distal detachment point was uncoupled, and the detachment wire in the hypotube was pulled to detach the spring coil".The younger doctor misunderstood this as "the tail end of the coil was broken, so the detachment wire could not be removed normally.The young doctor made a surgical record and submitted it to the equipment department without communicating to the chief surgeon.The director lu of the equipment section found that the matter was not a product quality problem.

Brand Name
AXIUM HELIX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15626206
Report Number2029214-2022-01735
Device Sequence Number15039258
Product Code KRD
UDI-Device Identifier00847536037533
UDI-Public00847536037533
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2024
Device Model NumberQC-12-40-HELIX
Device Catalogue NumberQC-12-40-HELIX
Device Lot Number222245014
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2022
Supplement Date Received by Manufacturer10/24/2022
12/14/2022
Initial Report FDA Received Date10/18/2022
Supplement Report FDA Received Date11/18/2022
12/22/2022
Date Device Manufactured05/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR
Patient SexMale